MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 4.0X30 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244030W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the aviator plus (.014 4.0x30 142cm) balloon rupture at 9 atmospheres (atm).There was no reported patient injury.The product will be returned for analysis.
 
Additional Manufacturer Narrative
(b)(6).Complaint conclusion: the aviator plus (.014 4.0x30 142cm) balloon ruptured at nine atmospheres (9atm).There was no reported patient injury.The product was returned for analysis.One non-sterile aviator plus.014 4.0 x 30 142cm balloon catheter was returned.Per visual analysis, the balloon was coiled inside a plastic bag and had been previously inflated/deflated.A cracked condition was observed on the shaft at 116 cm from the strain relief.No other anomalies were observed.A leak test was performed and leakage due to a burst condition on the distal balloon area was noted.Per sem analysis, the balloon leakage was caused by a rupture on the balloon surface.The external surface presented evidence of micro tears and scratch marks adjacent to the rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.A product history record (phr) review of lot 17689239 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ and ¿body/shaft- cracked¿ was confirmed through analysis of the returned device.The exact cause could not be determined; however, analysis revealed micro tears and scratch marks adjacent to the rupture.It is likely the balloon material encountered a sharp object, for example calcium in the vessel, as it is known that calcification may damage balloon material.There is no additional information regarding patient, lesion or procedural characteristics regarding this event.With the paucity of information available it is difficult to draw a clinical conclusion between the device and the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Caution: if strong resistance is met during advancement or withdrawal of the balloon catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
AVIATOR PLUS .014 4.0X30 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8581968
Report Number9616099-2019-02898
Device Sequence Number16877731
Product Code LIT
UDI-Device Identifier20705032005750
UDI-Public20705032005750
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number4244030W
Device Catalogue Number4244030W
Device Lot Number17689239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer05/15/2019
06/13/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/07/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1